Virginia, 2025

Damaging Winds in Virginia, March 31, 2025

March 31, 2025 · NWS AKQ · 4 events in 4 counties and zones

A cold front moved from the Appalachian Mountains east across Virginia late on March 31 into early on April 1. Scattered severe storms developed in a line ahead of the front across central and eastern Virginia late on March 31, producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A cold front moved from the Appalachian Mountains east across Virginia late on March 31 into early on April 1. Scattered severe storms developed in a line ahead of the front across central and eastern Virginia late on March 31, producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 31, 6:45 PM EST, 30 minutes earlier.

Area forecast discussion, Mar 31, 6:45 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
745 PM EDT Mon Mar 31 2025

.SYNOPSIS...
Strong to severe thunderstorms are possible through part of
tonight, with damaging wind gusts being the main threat. A cold
front will move across the area later tonight. Cool high
pressure will return to the area Tuesday before another warm up
for the second half of the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 320 PM EDT Monday...

Key Messages:

- There is a Slight Risk (2 out of 5) for severe thunderstorms for
  much of the area through tonight.

- Damaging wind gusts are the main threat, but isolated
  tornadoes cannot be ruled out. The threat for large hail is
  quite low but non-zero.

Late afternoon wx analysis shows surface low pressure tracking ENE
through southern Quebec, with the trailing cold front over the
mountains. A broad upper trough is lifting NE into the Eastern Great
Lakes. Meanwhile, a southern stream shortwave now over the western
Carolinas is progged to track over the local area late this evening.
However, the surface cold front won't cross the local area early
Tuesday AM. Very warm locally today as temperatures have warmed into
the mid 70s to lower 80s, with upper 50s-60F dew points west of I-95
and lower-mid 60s dew points near the coast. While there is a
capping inversion in place preventing convection to develop, this
should eventually erode as the shortwave approaches in the next few
hours and upper heights/temps fall.

The convection over western Virginia and the western Carolinas
should continue to approach the area, with additional pre-frontal
development expected in the Piedmont by around 4-6 PM as the cap
slowly erodes. The environment will initially be characterized by
500-1000 J/kg of MLCAPE, moderate deep-layer shear, but also high
LCLs and less in the way of 0-1km SRH with SSW sfc winds and a
largely unidirectional profile from 850-500mb. The convection will
initially pose mainly a damaging wind threat as it becomes more
linear while tracking from the Piedmont to the I-95 Corridor
(arriving in the RIC Metro between 7-830PM). With higher dew
pts/enough instability toward the coast, convection should maintain
its intensity as it moves into eastern VA and NE NC by 10 PM or so.
While the initial (pre-frontal) line of tstms will likely move
offshore by around midnight, some lingering showers are possible
through the early morning (especially toward the coast) until the
actual cold front crosses the area.

Some of the guidance shows a bit of backing in the sfc winds during
the evening toward the coast and in NE NC despite the fairly
unidirectional wind profile from 850-500mb. Coupled with the
slightly lower LCLs farther east, feel that the threat for a brief
QLCS tornado is a little bit higher here during the 7-11 PM time
window. SPC still has a 2% tornado threat across the area to account
for this with a Slight Risk (level 2/5) for damaging wind across the
entire area. QPFs through tonight are 0.5-1.0" from the Piedmont
across central VA to the MD Eastern Shore, tapering down to 0.15-
0.40" across coastal NE NC. Cooler and drier air filters in from the
NW later tonight, with low temperatures ranging from the mid/upper
40s N and NW to the mid 50s SE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 320 PM EDT Monday...

Key Message:

- Seasonal temperatures and dry conditions prevail Tuesday and Wednesday
  with much warmer weather on Thursday.

An upper trough slides across the region Tuesday, with the pattern
becoming more zonal by Wednesday as upper heights start to rise
again. Surface high pressure builds in from the NW Tuesday, settles
over the region Tuesday night, and slides offshore Wednesday.
Pleasant and dry with seasonal temperatures Tuesday and Wednesday.
Highs Tuesday range from the upper 50s over the Eastern Shore to the
lower/mid 60s well inland. Lows Tuesday night/early Wednesday
morning range from the mid/upper 30s N to the lower/mid 40s S. Winds
become SSE by Wednesday aftn on the back side of the high with
forecast highs ranging from the lower 60s over the Eastern Shore, to
the upper 60s/lower 70s well inland. Much warmer wx is expected by
Thursday as high pressure becomes anchored near Bermuda and upper
ridging builds over the SE CONUS. Locally, the low-level flow
becomes SSW and increases. In fact, wind gusts to 25-30 mph are
expected during the day. Meanwhile, a cold front attempts to approach
from the Great Lakes but doesn't make much progress on Thu. Highs
Thu will rise into the lower-mid 80s inland, with mid 70s-80F over
most of the eastern shore as 850mb temps rise to 13-16C.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 320 PM EDT Monday...

Key Messages:

- Very warm temperatures are likely later this week.

- Low-end shower/thunderstorm chances return on Friday and Saturday.

- A better chance of showers and thunderstorms potentially arrives
  late Sunday/Sunday night.

- Much cooler weather appears likely early next week.

Surface high pressure remains off the Southeast coast on Friday as
the above mentioned upper ridge continues to build over the
Southeast CONUS. The cold front makes a little bit of progress
southward, but likely stalls near or just north of the Mason-Dixon
line on Friday. Well above normal temperatures continue on Friday,
which will likely be the warmest day of the week with forecast highs
in the mid to upper 80s inland. There is a chance for a few showers
or tstms during the late aftn/evening, mainly north of the VA-NC
border. However, this is uncertain as the models have varying
solutions. The front potentially settles into the local area
Saturday, before pushing back to the N Sunday as a more potent
system tracks into the Ohio Valley. Temperatures should generally
remain above seasonal averages into the weekend, aside from locally
cooler temperatures over the Eastern Shore Saturday with onshore
flow. Saturday should be mostly dry with low-end shower chances
across northern portions of the area. A better chc of showers/tstms
potentially arrives Sun/Sun night.

A more significant pattern change is likely starting early next week
as the cold front finally crosses the area while a deep upper trough
settles over eastern North America. Highs likely drop back down to
near seasonal averages by next Monday with shower chances continuing
through the first part of the day.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...

Mainly VFR conditions prevail at the terminals to begin the 00z
TAF period. Regional radar mosaic still showing a narrow line
of showers/tstms just W of local terminals that will push across
from west to east in the next few hours ahead of an approaching cold
front. The convection likely arrives at RIC through 01z with an
arrival time closer to 02-03z near the coast. Breezy SSW winds
(w/ gusts to 25 kt) will continue through the evening outside of
the convection. Any tstms will be capable of producing locally
strong wind gusts. IFR/LIFR VSBYs are also possible in heavy
rain through 04z or so. The strongest convection moves offshore
after midnight (04z), with tapering off post-frontal between
06-09z. MVFR CIGs are possible through 08-10z near the coast.
Drier/VFR conditions arrive from the NW behind the front.

Cool high pressure builds into the region tomorrow with NNE
winds gusting to 18-22kt through mid-afternoon before
diminishing tomorrow evening. High pressure moves offshore by
Thursday and Friday. Primarily VFR outside of any early morning
fog/stratus. There is a minimal chc of showers later in the week
as a cold front tries to nudge into the region from the NW.

&&

.MARINE...
As of 320 PM EDT Monday...

Key Messages:

- Small Craft Advisories are in effect for all local waters through
  tomorrow afternoon.

- Potential for another round of Small Craft Advisories
  Wednesday evening through Thursday evening as the pressure
  gradient tightens.

- Another period of elevated winds is possible early next week
  behind a strong cold front.

Surface low pressure NE of the Great Lakes continues to trek NE
dragging a strong cold front along with it. This cold front will
cross the local waters tonight bringing elevated winds and waves. In
addition, severe storms are possible along with numerous showers
ahead of the front. SCAs are currently in effect for all local
waters through tomorrow afternoon as winds have picked up throughout
the day, now southerly at 15 to 20 kt with gusts up to 30 kt. Seas
are currently 3 to 5 ft with waves 1 to 2 ft. Winds will remain
elevated through tonight ahead of the front, with higher gusts and
waves likely associated with these storms. Special Marine Warnings
are possible with the stronger gusts of the storms.

Behind the cold front, winds will shift to be NNW and remain
elevated as strong cold air advection ushers into the area. Winds
will be 20 to 25 kt with gusts up to 30 kt in the bay and 15 to 20
kt with gusts up to 25 kt in the coastal waters. Waves will also
increase overnight with the front to be 2 to 4 ft and seas 3 to 6
ft. During the day Tuesday, winds and seas will gradually decrease
to be sub-SCA as high pressure begins to build into the area. Winds
will turn northward on Tuesday before shifting to be out of the east
and ramping back up again on Wednesday. Another round of SCAs are
possible on Wednesday as a strong warm front moves northward through
the area along with a tightened pressure gradient. At this time,
marginal SCAs remain possible. A strong cold front could move
through the area early next week and could bring SCA conditions, as
well.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT Tuesday for ANZ630>634.
     Small Craft Advisory until 1 PM EDT Tuesday for ANZ635>638.
     Small Craft Advisory until 7 PM EDT Tuesday for ANZ650-652-654-
     656-658.

&&

SYNOPSIS...AJZ/ERI
NEAR TERM...ERI
SHORT TERM...AJZ/ERI
LONG TERM...AJZ/ERI
AVIATION...ERI/MAM
MARINE...KMC
Hazardous weather outlook, Mar 31, 2:23 PM EST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
323 PM EDT Mon Mar 31 2025

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-011930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
323 PM EDT Mon Mar 31 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Through tonight.

Strong to severe thunderstorms will be possible through part of tonight.
Damaging wind gusts are the primary threat, but large hail and an
isolated tornado cannot be completely ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Mar 31, 5:32 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
632 PM EDT Mon Mar 31 2025

VAZ048-061-062-509>511-312315-
Goochland VA-Western Hanover VA-Fluvanna VA-Western Louisa VA-
Cumberland VA-Eastern Louisa VA-
632 PM EDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOUISA...NORTHEASTERN
CUMBERLAND...GOOCHLAND...WEST CENTRAL HANOVER AND SOUTHERN FLUVANNA
COUNTIES THROUGH 715 PM EDT...

At 632 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Canton, or near Fork Union, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

This strong thunderstorm will be near...
  Fork Union around 635 PM EDT.
  Columbia and Duncan around 640 PM EDT.
  Fife around 650 PM EDT.
  Hadensville around 655 PM EDT.

Other locations impacted by this storm include Orchid, Louisa
Airport, Vontay, Three Square, Shores, Irwin, Bremo Bluff, Cohasset,
Whiteville, and Tabscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3810 7793 3781 7762 3764 7804 3766 7807
      3762 7809 3752 7833 3764 7825 3769 7824
      3769 7826 3771 7829 3772 7834 3773 7837
      3774 7842
TIME...MOT...LOC 2232Z 242DEG 36KT 3769 7830

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rogers
Special weather statement, Mar 31, 6:18 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
718 PM EDT Mon Mar 31 2025

VAZ062-064-068-069-510>513-515>517-010000-
Goochland VA-Eastern Hanover VA-Western Chesterfield VA-
Western King William VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Amelia VA-Eastern Henrico VA-Caroline VA-Eastern Louisa VA-
718 PM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LOUISA...
NORTHWESTERN CHESTERFIELD...EASTERN GOOCHLAND...NORTHWESTERN
HENRICO...SOUTHWESTERN CAROLINE...HANOVER...WEST CENTRAL KING
WILLIAM...NORTHWESTERN AMELIA AND POWHATAN COUNTIES AND THE CITY OF
RICHMOND THROUGH 800 PM EDT...

At 717 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gum Spring to Goochland to near
Ballsville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Reduced visibility and minor flooding possible.

Strong thunderstorms will be near...
  Goochland, Oilville, Powhatan, and Macon around 725 PM EDT.
  Montpelier and Sabot around 735 PM EDT.
  Wyndham and Manakin around 740 PM EDT.
  Tuckahoe around 745 PM EDT.

Other locations impacted by these storms include Orchid, Maidens, Gum
Tree, Chamberlayne, Fine Creek Mills, Michaux, Atlee, Ashcake, Holly
Hills, and Genito.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3768 7796 3790 7797 3804 7730 3782 7727
      3745 7750 3744 7815
TIME...MOT...LOC 2317Z 255DEG 29KT 3784 7790 3770 7790 3752 7804

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rogers
Special weather statement, Mar 31, 6:26 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
726 PM EDT Mon Mar 31 2025

VAZ065-066-079-080-087-088-010015-
Lunenburg VA-Mecklenburg VA-Dinwiddie VA-Sussex VA-Brunswick VA-
Greensville VA-
726 PM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG...SOUTHEASTERN LUNENBURG...WEST CENTRAL
SUSSEX...SOUTHWESTERN DINWIDDIE AND BRUNSWICK COUNTIES THROUGH 815 PM
EDT...

At 726 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from La Crosse to near Brodnax to 6 miles southwest
of Ebony. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

Strong thunderstorms will be near...
  Brodnax, Ebony, and La Crosse around 730 PM EDT.
  Alberta, Brunswick, Gasburg, and Lawrenceville around 740 PM EDT.
  Radium around 800 PM EDT.
  Purdy around 805 PM EDT.

Other locations impacted by these storms include Bacons Fork,
Cochran, Gills Corner, Bufford Crossroads, Dolphin, Bowens Corner,
Pleasant Shade, Wharfs Store, Meredithville, and Forksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3682 7811 3688 7802 3709 7763 3694 7750
      3664 7760 3654 7792 3655 7817 3674 7819
TIME...MOT...LOC 2326Z 240DEG 37KT 3672 7809 3663 7809 3653 7809

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Wray
Special weather statement, Mar 31, 6:53 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
753 PM EDT Mon Mar 31 2025

VAZ062-064-069-075-076-083-511>513-515>519-521-010045-
Western King and Queen VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-Richmond VA-
Westmoreland VA-Eastern Henrico VA-Caroline VA-Goochland VA-
Eastern Hanover VA-New Kent VA-Western Chesterfield VA-
Western King William VA-Eastern King William VA-Western Essex VA-
Powhatan VA-
753 PM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GOOCHLAND...
HANOVER...EAST CENTRAL POWHATAN...NORTHWESTERN CHESTERFIELD...
NORTHWESTERN KING AND QUEEN...NORTHWESTERN RICHMOND...NORTHWESTERN
NEW KENT...HENRICO...NORTHWESTERN WESTMORELAND...CAROLINE...KING
WILLIAM AND ESSEX COUNTIES AND THE CITY OF RICHMOND THROUGH 845 PM
EDT...

At 752 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bowling Green to near Bon Air. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor hail damage to vegetation is possible.

Strong thunderstorms will be near...
  University Of Richmond, Randolph Macon College, Laurel, Lakeside,
  Bowling Green, Milford, Ashland, Kings Dominion, Richmond, and
  Tuckahoe around 800 PM EDT.
  Virginia Union University, Hanover, Mechanicsville, Downtown
  Richmond, Dawn, and Virginia Commonwealth University around 805 PM
  EDT.
  East Highland Park around 810 PM EDT.
  Highland Springs, Port Royal, and Mangohick around 815 PM EDT.
  Studley around 820 PM EDT.
  Newtown and Beulahville around 825 PM EDT.
  Loretto around 830 PM EDT.

Other locations impacted by these storms include Beazley, Gum Tree,
Etna Mills, Montrose, Sandston, Biscoe, Chamberlayne, Atlee, Ashcake,
and Nancy Wrights Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3821 7695 3817 7687 3816 7681 3746 7711
      3749 7718 3746 7720 3745 7777 3807 7756
      3825 7737 3822 7728 3825 7727 3825 7724
      3819 7725 3820 7722 3817 7718 3815 7712
      3816 7709 3814 7707 3826 7705 3827 7697
TIME...MOT...LOC 2352Z 266DEG 25KT 3811 7742 3752 7766

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Rogers
Special weather statement, Mar 31, 7:10 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
810 PM EDT Mon Mar 31 2025

VAZ080-081-513-514-010100-
Western Chesterfield VA-Prince George VA-Dinwiddie VA-
Eastern Chesterfield (Including Col. Heights) VA-
810 PM EDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE AND DINWIDDIE COUNTIES...THE CITY OF
COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG
THROUGH 900 PM EDT...

At 810 PM EDT, Doppler radar was tracking a strong thunderstorm near
McKenney, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Sutherland around 825 PM EDT.
  Matoaca around 830 PM EDT.
  Ettrick, Colonial Heights, Virginia State University, and
  Petersburg around 835 PM EDT.
  Chester, Fort Gregg-Adams, and Hopewell around 845 PM EDT.

Other locations impacted by this storm include Burgess, Addison,
Petersburg National Battlefield, Darvills, New Bohemia, Center Star,
Petersburg Airport, Church Road, Five Forks, and Richard Bland
College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 7776 3722 7769 3724 7768 3724 7766
      3726 7765 3728 7766 3745 7746 3718 7721
      3696 7776 3698 7777 3700 7784 3699 7785
      3704 7790 3707 7790
TIME...MOT...LOC 0010Z 234DEG 37KT 3705 7777

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wray

The radar

The Norfolk radar (KAKQ), 111 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caroline

When
March 31, 7:15 PM EST
Where
Caroline County, 1.38 mi N of Lauraville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.970, -77.200

The 911 call center reported multiple trees down at the intersection of Lauraville Road and Newtown Road.

Thunderstorm Wind, Essex

When
March 31, 7:20 PM EST
Where
Essex County, 1.29 mi ENE of Occupacia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.040, -77.000

The 911 call center reported multiple trees down near the intersection of Hunters Hill Road and Tidewater Trail.

Thunderstorm Wind, Westmoreland

When
March 31, 7:30 PM EST
Where
Westmoreland County, 1.09 mi E of Monroe Hall
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.230, -76.980

A wind gust of 58 miles per hour (50 knots) was measured by a mesonet in Colonial Beach with the storms that moved through.

Thunderstorm Wind, Greensville

When
March 31, 7:37 PM EST
Where
Greensville County, 2.66 mi SW of Kingsberry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.690, -77.580

The 911 call center reported a downed power line along West Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248642, 1248643, 1248645, 1248644.